Advertisement

Communications in Mathematical Physics

, Volume 296, Issue 2, pp 405–428 | Cite as

The ADHM Construction and Non-local Symmetries of the Self-dual Yang–Mills Equations

  • James D. E. Grant
Article

Abstract

We consider the action on instanton moduli spaces of the non-local symmetries of the self-dual Yang–Mills equations on \({\mathbb{R}^4}\) discovered by Chau and coauthors. Beginning with the ADHM construction, we show that a sub-algebra of the symmetry algebra generates the tangent space to the instanton moduli space at each point. We explicitly find the subgroup of the symmetry group that preserves the one-instanton moduli space. This action simply corresponds to a scaling of the moduli space.

Keywords

Modulus Space Vector Bundle Symmetry Algebra Embed Line Instanton Solution 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Arsenault G., Jacques M., Saint-Aubin Y.: Collapse and exponentiation of infinite symmetry algebras of Euclidean projective and Grassmannian σ models. J. Math. Phys. 29, 1465–1471 (1988)zbMATHCrossRefMathSciNetADSGoogle Scholar
  2. 2.
    Atiyah M.F.: Geometry on Yang–Mills fields. Scuola Normale Superiore Pisa, Pisa (1979)Google Scholar
  3. 3.
    Atiyah M.F.: Instantons in two and four dimensions. Commun. Math. Phys. 93, 437–451 (1984)zbMATHCrossRefMathSciNetADSGoogle Scholar
  4. 4.
    Atiyah M.F., Hitchin N.J., Drinfel′d V.G., Manin Y.I.: Construction of instantons. Phys. Lett. A 65, 185–187 (1978)CrossRefMathSciNetADSGoogle Scholar
  5. 5.
    Atiyah M.F., Hitchin N.J., Singer I.M.: Self-duality in four-dimensional Riemannian geometry. Proc. Roy. Soc. London Ser. A 362, 425–461 (1978)zbMATHCrossRefMathSciNetADSGoogle Scholar
  6. 6.
    Chau L.L., Ge M.L., Sinha A., Wu Y.S.: Hidden-symmetry algebra for the self-dual Yang–Mills equation. Phys. Lett. B 121, 391–396 (1983)CrossRefMathSciNetADSGoogle Scholar
  7. 7.
    Chau L.L., Ge M.L., Wu Y.S.: Kac–Moody algebra in the self-dual Yang–Mills equation. Phys. Rev. D (3) 25, 1086–1094 (1982)CrossRefMathSciNetADSGoogle Scholar
  8. 8.
    Chau L.-L., Wu Y.S.: More about hidden-symmetry algebra for the self-dual Yang–Mills system. Phys. Rev. D (3) 26, 3581–3592 (1982)CrossRefMathSciNetADSGoogle Scholar
  9. 9.
    Crane L.: Action of the loop group on the self-dual Yang–Mills equation. Commun. Math. Phys. 110, 391–414 (1987)zbMATHCrossRefMathSciNetADSGoogle Scholar
  10. 10.
    Dolan L.: Kac–Moody algebra is hidden symmetry of chiral models. Phys. Rev. Lett. 47, 1371–1374 (1981)CrossRefMathSciNetADSGoogle Scholar
  11. 11.
    Donaldson S.K.: An application of gauge theory to four-dimensional topology. J. Diff. Geom. 18, 279–315 (1983)zbMATHMathSciNetGoogle Scholar
  12. 12.
    Donaldson S.K.: Instantons and geometric invariant theory. Commun. Math. Phys. 93, 453–460 (1984)zbMATHCrossRefMathSciNetADSGoogle Scholar
  13. 13.
    Donaldson, S.K., Kronheimer, P.B.: The Geometry of Four-Manifolds. Oxford Mathematical Monographs, New York: The Clarendon Press/Oxford University Press, 1990Google Scholar
  14. 14.
    Freed, D.S., Uhlenbeck, K.K.: Instantons and Four-Manifolds, Vol. 1 of Mathematical Sciences Research Institute Publications, New York: Springer-Verlag, Second ed., 1991Google Scholar
  15. 15.
    Grant, J.D.E.: Reducible connections and non-local symmetries of the self-dual Yang–Mills equations. Commun. Math. Phys. doi: 10.1007/s00220-010-1025-8
  16. 16.
    Guest, M.A.: Harmonic Maps, Loop Groups, and Integrable Systems, Vol. 38 of London Mathematical Society Student Texts, Cambridge: Cambridge University Press, 1997Google Scholar
  17. 17.
    Guest M.A., Ohnita Y.: Group actions and deformations for harmonic maps. J. Math. Soc. Japan 45, 671–704 (1993)zbMATHCrossRefMathSciNetGoogle Scholar
  18. 18.
    Ivanova T.A.: On infinite-dimensional algebras of symmetries of the self-dual Yang–Mills equations. J. Math. Phys. 39, 79–87 (1998)zbMATHCrossRefMathSciNetADSGoogle Scholar
  19. 19.
    Ivanova T.A.: On infinitesimal symmetries of the self-dual Yang–Mills equations. J. Nonlinear Math. Phys. 5, 396–404 (1998)zbMATHCrossRefMathSciNetADSGoogle Scholar
  20. 20.
    Jacques M., Saint-Aubin Y.: Infinite-dimensional Lie algebras acting on the solution space of various σ models. J. Math. Phys. 28, 2463–2479 (1987)zbMATHCrossRefMathSciNetADSGoogle Scholar
  21. 21.
    Mason, L.J., Woodhouse, N.M.J.: Integrability, Self-duality, and Twistor Theory. Vol. 15 of London Mathematical Society Monographs. New Series, New York: The Clarendon Press/Oxford University Press, 1996Google Scholar
  22. 22.
    Nakamura Y.: Nonlinear integrable flow on the framed moduli space of instantons. Lett. Math. Phys. 20, 135–140 (1990)zbMATHCrossRefMathSciNetADSGoogle Scholar
  23. 23.
    Okonek, C., Schneider, M., Spindler, H.: Vector Bundles on Complex Projective Spaces, Vol. 3 of Progress in Mathematics, Boston, M.A.: Birkhäuser, 1980Google Scholar
  24. 24.
    Park Q.-H.: 2D sigma model approach to 4D instantons. Int. J. Mod. Phys. A 7, 1415–1447 (1992)CrossRefADSGoogle Scholar
  25. 25.
    Popov A.D.: Self-dual Yang–Mills: symmetries and moduli space. Rev. Math. Phys. 11, 1091–1149 (1999)zbMATHCrossRefMathSciNetGoogle Scholar
  26. 26.
    Popov A.D., Preitschopf C.R.: Extended conformal symmetries of the self-dual Yang–Mills equations. Phys. Lett. B 374, 71–79 (1996)CrossRefMathSciNetADSGoogle Scholar
  27. 27.
    Takasaki K.: A new approach to the self-dual Yang–Mills equations. Commun. Math. Phys. 94, 35–59 (1984)zbMATHCrossRefMathSciNetADSGoogle Scholar
  28. 28.
    Uhlenbeck K.: Harmonic maps into Lie groups: classical solutions of the chiral model. J. Diff. Geom. 30, 1–50 (1989)zbMATHMathSciNetGoogle Scholar
  29. 29.
    Uhlenbeck K.K.: Removable singularities in Yang–Mills fields. Commun. Math. Phys. 83, 11–29 (1982)zbMATHCrossRefMathSciNetADSGoogle Scholar
  30. 30.
    Ward R.S.: On self-dual gauge fields. Phys. Lett. A 61, 81–82 (1977)CrossRefMathSciNetADSGoogle Scholar

Copyright information

© Springer-Verlag 2010

Authors and Affiliations

  1. 1.Fakultät für MathematikUniversität WienWienAustria

Personalised recommendations